Alert archive / South Carolina / Heat Advisories in 2012
Heat Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jul 26, 2012, 12:17 PM EDT for 4 counties in South Carolina; Burke County, Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2012, 12:17 PM EDT (16:17 UTC)
- Expired
- Jul 26, 2012, 5:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC
The radar
The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2498 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WWUS72 KCAE 261617 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1217 PM EDT THU JUL 26 2012 ...HEAT ADVISORY... GAZ077-SCZ035>038-041-262100- /O.NEW.KCAE.HT.Y.0003.120726T1617Z-120726T2100Z/ BURKE-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON... BAMBERG...DENMARK 1217 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * LOCATIONS...SOUTHEAST MIDLANDS. * TEMPERATURES...AROUND 100 DEGREES. HEAT INDEX VALUES AROUND 110 DEGREES. * IMPACTS...EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jul 26, 12:14 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 26, 12:14 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1214 PM EDT THU JUL 26 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL BUILD OVER THE SOUTHEAST TODAY AND MOVE OFF THE ATLANTIC COAST ON FRIDAY. A COLD FRONT WILL ATTEMPT TO PUSH INTO THE CAROLINAS FROM THE NORTH LATE FRIDAY INTO SATURDAY. EXPECT THE CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SLOWLY INCREASE INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LATEST LAPS SOUNDINGS INDICATING THAT MIXING OF DRIER AIR ALOFT IS DEVELOPING WITH DEW POINTS DROPPING IN THE AFTERNOON...CURRENTLY IN THE UPPER 60S. SO EXPECT HEAT INDEX VALUES IN THE 105 TO 110 RANGE MOST AREAS BUT SOUTHEAST MIDLANDS WILL ISSUE HEAT ADVISORY FOR HEAT INDEX VALUES AROUND 110. LFC IS ABOVE 7000 FT AND THE TEMPERATURE AT 700 MB IS 11C...WHICH SHOULD LIMIT CONVECTION. TEMPERATURES IN THE LOWER 100'S...WILL RAISE TEMPERATURES SLIGHTLY BASED ON CURRENT TRENDS. DESPITE AIR MASS BEING MODERATELY TO STRONGLY UNSTABLE...LOWERED POPS ALL AREAS THIS AFTERNOON BASED ON LIKELY CAPPED ENVIRONMENT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... NOT MUCH CHANGE FOR FRIDAY. THE UPPER LEVEL RIDGE WILL MIGRATE EASTWARD OFF THE ATLANTIC COAST ON FRIDAY AS AN UPPER TROUGH BECOMES A LITTLE BIT MORE PRONOUNCED. WEAK SURFACE RIDGING WILL LINGER OVER THE SOUTHEASTERN STATES WITH A THERMAL TROUGH EXTENDING FROM VIRGINIA THROUGH THE CAROLINAS. MODERATE TO STRONG INSTABILITY ALONG WITH PRECIPITABLE WATER VALUES HOVERING AROUND THE 2 INCH RANGE WITH KEEP THE THREAT OF MAINLY DIURNAL CONVECTION OVER THE REGION THROUGH THE SHORT TERM. TEMPERATURES WILL BE ABOVE NORMAL WITH HIGHS AROUND 100 AND LOWS IN THE 70S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... VERY LITTLE CHANGES TO THE EXTENDED FORECAST. AN UPPER TROUGH WILL RESIDE OVER THE EASTERN THIRD OF THE NATION WITH RIDGE HOLDING ACROSS THE WESTERN STATES. A LEE- SIDE TROUGH LINGERING ACROSS THE CAROLINAS WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...COMBINED WITH MODERATE TO STRONG INSTABILITY WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE AREA SATURDAY. A FRONTAL BOUNDARY IS EXPECTED TO MOVE SOUTHWARD INTO THE AREA SUNDAY AND LINGER INTO WEDNESDAY. THIS BOUNDARY WILL BE THE FOCUS FOR (MAINLY DIURNAL) CONVECTION FOR THE FIRST HALF OF NEXT WEEK. ABOVE NORMAL TEMPERATURES OVER THE WEEKEND MAY COOL TO NEAR NORMAL IF THE FRONT IS ALLOWED TO SINK SOUTH OF THE AREA. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE TAF PERIOD.. THROUGH THE DAY...CUMULUS CLOUDS WILL BEGIN TO DEVELOP DURING THE EARLY AFTERNOON HOURS. CONVECTION AT MOST SHOULD BE ISOLATED DUE TO CAPPED ENVIRONMENT AND LACK OF TRIGGER. SURFACE WINDS WILL INCREASE TO AROUND 10 KNOTS...WITH SOME HIGHER GUSTS BEING POSSIBLE IN THE AFTERNOON. WINDS WILL DIMINISH AFTER SUNSET. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY DUE TO AFTERNOON CONVECTION AS A MOIST AIR MASS REMAINS OVER THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR SCZ035>038-041. GA...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR GAZ077. &&
Hazardous weather outlook, Jul 26, 5:58 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 558 AM EDT THU JUL 26 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 558 AM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF TEMPERATURES AROUND 100 DEGREES AND LOW-LEVEL MOISTURE WILL PUSH AFTERNOON HEAT INDICES TO BETWEEN 105 AND 109 DEGREES AT TIMES TODAY. IN ADDITION THERE WILL BE A POSSIBILITY OF AN ISOLATED STRONG THUNDERSTORM ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING DOWNBURST WINDS IN ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Heat Advisories in South Carolina, 2012Heat Advisories in Georgia, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.